MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EXT SLV REMVL TOOL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. EXT SLV REMVL TOOL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 116608
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/21/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, when trying to remove sleeve from stem, the extractor got stuck in the sleeve and the sleeve was stuck in the stem.Therefore, the stem needed to be removed with the other two devices stuck.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual examination of the returned sleeve removal tool indicated that the threaded end has fractured off.A clinical analysis indicated that based on the information provided, the root cause of the acetabular protrusion and subsequent conversion to left tha is likely disease progression.The inability to remove the sleeve from the well-fixed anthology stem via alternative means as well as the re-use removal tool which fractured were the contributing factors to the stem removal.The patient impact beyond the reported clinical symptoms, surgical extension, and l hip revision/conversion to tha with an extensive osteotomy and intraoperative complications cannot be determined.No further medical assessment is warranted at this time.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
EXT SLV REMVL TOOL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7697382
Report Number1020279-2018-01313
Device Sequence Number1451919
Product Code JDI
UDI-Device Identifier03596010416322
UDI-Public03596010416322
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number116608
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer07/09/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date08/30/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR